Alert archive / New Mexico / Special Weather Statements in 2021

Special Weather Statement, NWS Albuquerque, NM

June 2, 2021Roosevelt County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Jun 2, 2021, 12:13 AM MDT for Roosevelt County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 12:13 AM MDT (06:13 UTC)
Expired
Jun 2, 2021, 12:45 AM MDT
In force
32 min
Issued by
NWS Albuquerque, NM

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 93 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

407 
WWUS85 KABQ 020613
SPSABQ

Special Weather Statement
National Weather Service Albuquerque NM
1213 AM MDT Wed Jun 2 2021
 
NMZ236-020645-
Roosevelt County-
1213 AM MDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOSEVELT COUNTY
UNTIL 1245 AM MDT...

At 1213 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Arch to 8 miles west of
Pep. Movement was southeast at 20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Dora, Causey, Milnesand, Lingo, Arch, Pep and Rogers. 

&&

LAT...LON 3357 10336 3357 10338 3385 10359 3430 10308
      3428 10304 3384 10305
TIME...MOT...LOC 0613Z 314DEG 16KT 3420 10309 3386 10348 

$$

44

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 1, 11:49 PM MDT, 24 minutes earlier.

Area forecast discussion, Jun 1, 11:49 PM MDT, 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1149 PM MDT Tue Jun 1 2021

.AVIATION...
06Z TAF CYCLE
Wdly sct showers and a few strong to severe tstms continue to
propagate sewd over the east central plains at 05Z. Brief MVFR
cigs/vsbys will be associated with this activity. Portions of ern NM
will again see MVFR to IFR cigs/vsbys in low clouds and patchy br
prior to 15Z. Low level moisture will bleed wwd into the RGV at KABQ
and KSAF on gusty ely winds to around 35kt potentially setting up an
uptick in convection between the Contdvd and the central mt chain aft
18Z. Isold strong to severe tstms possible east of the Pecos Valley
aft 18Z.

&&

.PREV DISCUSSION...256 PM MDT Tue Jun 1 2021...
.SYNOPSIS...
Another round of thunderstorms is underway across central and
eastern New Mexico this afternoon, with the potential for large hail,
damaging winds and localized flash flooding through the evening
hours across the eastern plains. Expect a similar setup Wednesday,
with storms favoring the mountains and eastern highlands and plains.
Moisture will work a bit further west Thursday into Friday, bringing
improved chances for storms to the western half of the state. High
pressure will shift slowly east into the state over the weekend,
bringing warmer temperatures and a downtrend in thunderstorm
activity to the western half. A Pacific low may bring drier air and
stronger winds to the area early next week.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...
The upper-level low remains stalled to our southwest with its center
near the Baja Peninsula. Meanwhile, northwest flow remains over the
state thanks to a ridge with its axis over the PacNW. Latest
mesoanalysis indicates return flow and low-level moisture continues
across the east with dewpoints in the 50's although it is weaker
compared to the past couple days. Water vapor imagery also indicates
that some drier air has filtered into the state, and that is also
reflected on this morning's PWATs from the region which show a slight
downtrend in the atmospheric moisture. Still, enough instability and
moisture remains to allow for another round of convection which
formed early this afternoon over the usual high terrain areas.
Steering flow is allowing these storms to drift southeast. The area
of most concern for strong to severe storms remains across the east
as well as south central NM - Lincoln and Socorro counties - where
the highest instability of about 1000 J/kg of MLCAPE resides. Shear
isn't too impressive today, but 25-30 knots of bulk shear across east
central and southeast NM could support large hail. Latest hi-res
guidance moves the stronger storms and severe weather threat into the
TX Panhandle by midnight, but lingering showers may continue near
the NM/TX border, particularly Curry and Roosevelt counties, late
tonight. Otherwise, high overnight surface humidities will support
more patchy fog across portions of eastern NM tonight.

The upper-level low remains stalled over the Baja Peninsula on
Wednesday, and northwest flow continues over the area. Additional
drier air working its way in from the west may limit storm chances
along and west of the Continental Divide. For areas along and east
of the central mountain chain, it will be a fairly similar day as
convection starts by the early afternoon across the high terrain and
drifts southeast. The threat for strong to severe storms won't be
quite so large tomorrow and primarily highlights east central and
southeast NM where the highest instability of MLCAPE values of 1000-
1500 J/kg will exist. Shear once again doesn't look impressive
tomorrow, but isolated strong to severe storms with hail and strong
winds will be possible. The current SPC Day 2 Outlook outlines this
area in a marginal risk which looks to be appropriate.

LONG TERM...(THURSDAY THROUGH TUESDAY)...
An upper level high will expand over the Great Basin and Desert
Southwest Thursday to near 589dam at 500mb. We'll be on the periphery
of the upper high circulation with plenty of moisture for another
round of daytime heating triggered convection. Steering flow on
Thursday will be from north to south, which should favor the Santa Fe
and Albuquerque Metros for some late day thunderstorm impacts.
Similar setup for Friday, although the 12Z models show PWATs
continuing an uptrend to between 0.80-0.95" at KABQ, which should be
good for some late day heavy rainers. Expect a gradual downtrend in
PWATs from Saturday through Tuesday as the upper level high weakens
and shifts over the state by Sunday. This trend should focus storms
back over eastern NM by Sunday and will lead to an uptrend in
temperatures back to near normal areawide.

There is some disagreement in the timing of a Pacific low moving
from offshore of southern California toward the southern Rockies
early next week, but both the 12Z GFS and ECMWF are supportive of
a drier airmass moving in with stronger winds at some point Mon/Tue,
with at least some potential for dryline thunderstorms across far
eastern NM.

15/11

&&

.FIRE WEATHER...
There are no critical fire weather concerns over the next week.
Across the east, daily rounds of showers and thunderstorms are
expected to continue. Storms will initially form over the usual high
terrain areas before tracking south to southeast onto the lower
elevations across eastern NM. Wetting precipitation will most favor
the higher terrain with localized areas across the plains also seeing
wetting precipitation depending on thunderstorm areas. Across the
west, drier air filtering into the area will result in a general
downtrend in thunderstorm coverage, especially along and west of the
Continental Divide. However, light winds will limit any critical fire
weather concerns.

15

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jun 1, 4:19 AM MDT, 19 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
419 AM MDT Tue Jun 1 2021

NMZ201>241-021100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
419 AM MDT Tue Jun 1 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will develop over the mountains
and track toward the south and southeast over lower elevations today,
then linger mainly over eastern areas tonight. Elsewhere, mainly
isolated showers and thunderstorms are expected as far west as the
continental divide. A few storms may turn severe along and east of
the central mountain chain, and also in Socorro County, this
afternoon and evening. Locally heavy rainfall will also be possible
along and east of the central mountain chain this afternoon and
evening with the potential for flash flooding, especially below burn
scars, in urban areas with poor drainage, and in locations where the
ground is already saturated from recent heavy rain events.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Wednesday through Sunday, daily rounds of showers and thunderstorms
will develop over the mountains and track toward the south and
southeast over the lower elevations. A few strong to severe storms
will be possible each day, mainly along and east of the central
mountain chain. Locations along and east of the central mountain
chain will continue to be favored for locally heavy rainfall and
flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report through the National Weather
Service Albuquerque web site at weather.gov/abq or by calling
1.888.386.7637. You can also submit storm reports and photos on our
Facebook page or via Twitter using the hashtag nmwx.

44

In the hours before

Special weather statement, Jun 1, 9:33 PM MDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
933 PM MDT Tue Jun 1 2021

NMZ230-231-234-020400-
Harding County-Union County-Quay County-
933 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARDING...
NORTHEASTERN QUAY AND SOUTHEASTERN UNION COUNTIES UNTIL 1000 PM
MDT...

At 933 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Texline to 10 miles northwest
of Hayden. Movement was south at 20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Amistad, Hayden and Sedan.

&&

LAT...LON 3569 10339 3607 10352 3631 10304 3582 10304
TIME...MOT...LOC 0333Z 349DEG 17KT 3626 10304 3606 10343

44
Special weather statement, Jun 1, 10:43 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1043 PM MDT Tue Jun 1 2021

NMZ235-236-020515-
Roosevelt County-Curry County-
1043 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT AND
SOUTHWESTERN CURRY COUNTIES UNTIL 1115 PM MDT...

At 1042 PM MDT, Doppler radar was tracking a strong thunderstorm near
Melrose, or 20 miles northwest of Portales, moving southeast at 30
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Portales, Melrose and Floyd.

This includes Highway 60 between Mile Markers 361 and 369.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.

&&

LAT...LON 3438 10376 3447 10357 3417 10330 3404 10358
TIME...MOT...LOC 0442Z 329DEG 24KT 3436 10362

40
Special weather statement, Jun 1, 11:03 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1103 PM MDT Tue Jun 1 2021

NMZ223-229-233-020530-
Central Highlands-Guadalupe County-Northeast Highlands-
1103 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL AND
NORTHWESTERN GUADALUPE COUNTIES UNTIL 1130 PM MDT...

At 1102 PM MDT, Doppler radar was tracking a strong thunderstorm near
Villanueva State Park, or 26 miles south of Las Vegas, moving
southeast at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dilia, Anton Chico and Tecolotito.

This includes Interstate 40 between Mile Markers 245 and 252.

&&

LAT...LON 3520 10538 3532 10524 3511 10490 3492 10514
TIME...MOT...LOC 0502Z 315DEG 18KT 3522 10527

44
Special weather statement, Jun 1, 11:06 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1106 PM MDT Tue Jun 1 2021

NMZ235-236-020530-
Roosevelt County-Curry County-
1106 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT AND SOUTH
CENTRAL CURRY COUNTIES UNTIL 1130 PM MDT...

At 1106 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saint Vrain to 17 miles south of Melrose.
Movement was southeast at 30 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Portales, Dora, Floyd, Arch, Oasis State Park and Rogers.

This includes Highway 60 between Mile Markers 368 and 371.

&&

LAT...LON 3395 10324 3382 10354 3417 10380 3442 10359
      3440 10338 3418 10304 3415 10304
TIME...MOT...LOC 0506Z 314DEG 28KT 3437 10343 3419 10375

44
Special weather statement, Jun 1, 11:43 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1143 PM MDT Tue Jun 1 2021

NMZ233-020615-
Guadalupe County-
1143 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE COUNTY
UNTIL 1215 AM MDT...

At 1142 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Pastura, or 22 miles north of Vaughn, moving
southeast at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Pastura and Pintada.

This includes Interstate 40 between Mile Markers 248 and 256.

&&

LAT...LON 3490 10524 3503 10510 3486 10477 3466 10499
TIME...MOT...LOC 0542Z 311DEG 17KT 3492 10511

44
Special weather statement, Jun 2, 12:13 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1213 AM MDT Wed Jun 2 2021

NMZ236-020645-
Roosevelt County-
1213 AM MDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOSEVELT COUNTY
UNTIL 1245 AM MDT...

At 1213 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Arch to 8 miles west of
Pep. Movement was southeast at 20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Dora, Causey, Milnesand, Lingo, Arch, Pep and Rogers.

&&

LAT...LON 3357 10336 3357 10338 3385 10359 3430 10308
      3428 10304 3384 10305
TIME...MOT...LOC 0613Z 314DEG 16KT 3420 10309 3386 10348

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:55 PM MDTSpecial Weather StatementABQUnion35 min
Jun 1, 8:19 PM MDTSpecial Weather StatementABQSan Miguel26 min
Jun 1, 8:21 PM MDTSpecial Weather StatementABQUnion24 min
Jun 1, 8:46 PM MDTSpecial Weather StatementABQGuadalupe29 min
Jun 1, 8:51 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel24 min
Jun 1, 9:14 PM MDTSevere Thunderstorm WarningABQGuadalupe31 min
Jun 1, 9:33 PM MDTSpecial Weather StatementABQHarding27 min
Jun 1, 9:37 PM MDTSevere Thunderstorm WarningABQQuay, Union68 min
Jun 1, 10:12 PM MDTTornado WarningABQQuay, Union31 min
Jun 1, 10:41 PM MDTSevere Thunderstorm WarningABQQuay, Union47 min
Jun 1, 10:43 PM MDTSpecial Weather StatementABQRoosevelt32 min
Jun 1, 11:03 PM MDTSpecial Weather StatementABQGuadalupe27 min
Jun 1, 11:06 PM MDTSpecial Weather StatementABQRoosevelt24 min
Jun 1, 11:16 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt59 min
Jun 1, 11:43 PM MDTSpecial Weather StatementABQGuadalupe32 min
Jun 2, 2:33 AM MDTSpecial Weather StatementABQRoosevelt27 min
Jun 2, 2:11 PM MDTSpecial Weather StatementABQLincoln34 min
Jun 2, 2:38 PM MDTSpecial Weather StatementABQSan Miguel37 min
Jun 2, 2:41 PM MDTSpecial Weather StatementABQSan Miguel34 min
Jun 2, 2:57 PM MDTSpecial Weather StatementABQLincoln33 min
Jun 2, 3:01 PM MDTSpecial Weather StatementABQChaves14 min
Jun 2, 3:16 PM MDTSpecial Weather StatementABQSan Miguel29 min
Jun 2, 3:23 PM MDTSpecial Weather StatementABQLincoln37 min
Jun 2, 3:34 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe26 min
Jun 2, 3:37 PM MDTSpecial Weather StatementABQHarding23 min
Jun 2, 3:59 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe49 min
Jun 2, 4:02 PM MDTSpecial Weather StatementABQLincoln28 min
Jun 2, 4:04 PM MDTSpecial Weather StatementABQHarding26 min
Jun 2, 4:15 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe2 hr
Jun 2, 4:18 PM MDTSevere Thunderstorm WarningABQQuay28 min
Jun 2, 4:22 PM MDTSevere Thunderstorm WarningABQSan Miguel38 min
Jun 2, 4:54 PM MDTSpecial Weather StatementABQDe Baca36 min
Jun 2, 5:00 PM MDTSpecial Weather StatementABQQuay30 min

Nearby

Special Weather Statements in New Mexico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.